Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipids
Feb 14, 2004

Dear Dr Henry,

All my lipids are fine and in the normal range, except for quite high bad clolestrol my treatment is nevaripine, abacavir and 3tc, this combination has been slightly tweaked dropping the AZT for the abacavir 5 months ago, i must admit i like this combo as it causes me no problems. I eat very well all healthy stuff, no fatty foods or sugary drinks, excersise, don't smoke,and do take vits extra fish oil supps, flax seed etc, but cannot seem to get my cholestrol levels within the normal range, they are still quite high, should i start cholestrol reducing meds as i know this will bring my levels back within the normal range or should i change meds. Also if i start cholestrol reducing meds, are there any side effects or is it very simple. Thanks for your reply. Mark

Response from Dr. Henry

The answer depends on many variables including your actual LDL ("bad") and HDK ("good") cholesterol levels, risk for heart disease (activity levels, smoking, family history, blood pressure, diabetes, age). If you are a smoker the moste important thing you can do is quit. Further exercise can help. Your HIV regimen is usually one of the more lipid friendly. Fish oil supplements can help. For high LDL levels that need treatment, use of a statin usually is the place to start. With your regimen atorvastatin might be a good choice to disucss with your HIV specialist. KH



Previous
cheek problems
Next
Elevated Liver Enzymes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement